Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Male, 63 years, Has hypo-Thyroidism, takes Thynorm 50 mcg tablets, one per day, on empty stomach, early in the morning. Also has hyper tension, takes Telvas-AM, one tablet per day after breakfast. Symptoms. 1.Feels lethargic and tired most of the times and suffer from weakness constantly may be due to reduced metabolic rates. 2.Feels cold, even when it is visibly warm for the others around. Can't withstand cold air from fans and AC systems. 3.Has difficulty in concentrating and has a poor memory may be due to slowed down mental processes. 4.Suffers from hair loss. 5.Has frequent problems of constipation. 6.Skin really dry. 7. Has impotence (may be due to medicine for hyper tension). Question is 1) Should I take tablets for hypo-thyroidism all my life? 2) Are hypo-thyroidism and hyper tension related?

2 Doctors Answered
Yes to all 7 .....are effects of Hypothyroidism....but if u take Calamary fish omegas which had Vit d e and DHA will make u more active away from hypertension
1 person found this helpful
Mr. lybrate-user, Treatment for hypothyroidism has to be for life time. If it is not controlled there is intolerance to cold and tired feeling. Please check TSH, it should be between 3 to 4 mU/.L, to be symptom free. Hypertension is not related to hypothyroidism. Both need to be treated for lifetime. Thanks.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.